Advertisement

Exponential and lp-Stability in Volterra Equations

  • Youssef N. Raffoul
Chapter

Abstract

This chapter is devoted primarily to the exponential and lp-stability of Volterra difference equations. Lyapunov functionals are the main tools in the analysis. It is pointed out that in the case of exponential stability, Lyapunov functionals are hard to extend to vector Volterra difference equations or to Volterra difference equations with infinite delay . In addition, we use nonstandard discretization scheme due to Mickens [122] and apply them to continuous Volterra integro-differential equations. We will show that under the discretization scheme the stability of the zero solution of the continuous dynamical system is preserved. Also, under the same discretization, using a combination of Lyapunov functionals, Laplace transforms, and z-transforms, we show that the boundedness of solutions of the continuous dynamical system is preserved.

References

  1. 9.
    Alsahafi, S., Raffoul, Y., and Sanbo, A., Qualitative analysis of solutions in Volterra nonlinear systems of difference equations, Int. Journal of Math. Analysis, Vol. 8, 2014, no. 31.Google Scholar
  2. 16.
    Berezansky, L., and Braverman, E., Exponential stability of difference equations with several delays: Recursive approach, Adv. Difference. Equ. Vol. 2009, Article ID 104310, 13, pages.Google Scholar
  3. 17.
    Berezansky, L., and Braverman, E., On exponential dichotomy, Bohl–Perron type theorems and stability of difference equations, Journal of Mathematical Analysis and Applications 304 (2), 511–530.Google Scholar
  4. 22.
    Burton, T. A., Volterra Integral and Differential Equations, Academic Press, New York, 1983.zbMATHGoogle Scholar
  5. 23.
    Burton, T. A., Stability and Periodic Solutions of Ordinary and Functional Differential Equations, Academic Press, New York, 1985.zbMATHGoogle Scholar
  6. 35.
    Clark, C.W., A delay-recruitment model of population dynamics, with application to baleen whale populations, J. Math. Biol. 3 (1976), 381–391.MathSciNetCrossRefGoogle Scholar
  7. 42.
    Cooke, K.L., and Győri, N., Numerical approximation of the solutions of delay differential equations on an infinite interval using piecewise constant arguments, Computers & Mathematics with Applications 28 (1–3), 81–92.Google Scholar
  8. 51.
    Eid, G., Ghalayani, B., and Raffoul, Y., Lyapunov functional and stability in nonlinear finite delay Volterra discrete systems, International Journal of Difference Equations, 2015, 10(1), 77–90.MathSciNetGoogle Scholar
  9. 57.
    Elaydi, S.E., An Introduction to Difference Equations, Second edition. Undergraduate Texts in Mathematics. Springer-Verlag, New York, 1999.Google Scholar
  10. 59.
    Elaydi, S.E., stability and asymptotocity of Volterra difference equations: A progress report, J. Compu. and Appl. Math. 228 (2009) 504–513.CrossRefGoogle Scholar
  11. 63.
    Elaydi, S.E., and Zhang, S., Stability and periodicity of difference equations with finite delay, Funkcial. Ekvac 37 (3), 401–413Google Scholar
  12. 76.
    Hamza, A., and Oraby, M. K., Stability of abstract dynamic equations on time scales, Advances in Difference Equations, 2012, 2012:143.MathSciNetCrossRefGoogle Scholar
  13. 77.
    Hartung, F., and Győri, I., Preservation of stability in a linear neutral differential equation under delay perturbations, Dynamic Systems and Applications 10 (2), 225–242Google Scholar
  14. 87.
    Islam, M., and Yankson, E., Boundedness and stability in nonlinear delay difference equations employing fixed point theory,Electron. J. Qual. Theory Differ. Equ. 26 (2005).Google Scholar
  15. 91.
    Kaufmann, E., and Raffoul, Y., Discretization scheme in Volterra integro-differential equations that Preserves stability and boundedness, Journal of Difference Equations and Applications, 12 (2006), No. 7, 731–740.MathSciNetCrossRefGoogle Scholar
  16. 94.
    Kocić, V.L., and Ladas, G., Global attractivity in nonlinear delay difference equations, Proceedings of the American Mathematical Society 115 (4), (1992) 1083–1088.MathSciNetCrossRefGoogle Scholar
  17. 98.
    Kublik, C., and Raffoul, Y., Lyapunov functionals that lead to exponential stability and instability in finite delay Volterra difference equations, Acta Mathematica Vietnamica October 17, (2014) pp. 77–89.zbMATHGoogle Scholar
  18. 119.
    Mickens, R., A note on a discretization scheme for Volterra integro-differential equations that preserves stability and boundedness, Journal of Difference Equations and Application 13, No.6, (2007), 547–550.Google Scholar
  19. 120.
    Mickens, R., Difference Equations: Theory and Applications, 1990, (New York, NY: Chapman and Hall).Google Scholar
  20. 121.
    Mickens, R., Nonstandard Finite Difference Models of Differential Equations, 1994, (Singapore: World Scientific).Google Scholar
  21. 122.
    Mickens, R., A nonstandard finite-difference scheme for the Lotka-Volterra system, Applied Numerical Mathematics, 45, 2003, 309–314.MathSciNetCrossRefGoogle Scholar
  22. 125.
    Morshedy, E., New explicit global asymptotic stability criteria for higher order difference equations, J. Math. Anal. Appl. Vol. 336, no.1 324 (2007) 262–276.Google Scholar
  23. 133.
    Raffoul, Y., General theorems for stability and boundedness for nonlinear functional discrete systems, J. Math. Analy. Appl., 279 (2003), pp. 639–650.MathSciNetCrossRefGoogle Scholar
  24. 136.
    Raffoul, Y., Stability and periodicity in discrete delay equations,J. Math. Anal. Appl. 324 (2006) 1356–1362.Google Scholar
  25. 138.
    Raffoul, Y., Inequalities that lead to exponential stability and instability in delay difference equations, Journal of Inequalities in Pure and Applied Mathematics, Vol. 10, iss.3, art, 70, 2009.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Youssef N. Raffoul
    • 1
  1. 1.Department of MathematicsUniversity of DaytonDaytonUSA

Personalised recommendations